Page 2 of 2 FirstFirst 12
Results 11 to 13 of 13

Thread: Prednisone tapering - flare vs withdrawal?

  1. #11
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hi, Jody. There's actually a lovely medical term for that all over unwell uck feeling - malaise. So if you ever see in your medical records - patient complains of malaise, now you know that's what you had.

    I always notice when I'm tapering down that I feel better for a few hours after the AM dose, and seem to gradually feel worse as the day wears on - I assume it's the effects of the steroids wearing off. The mouth ulcers are usually the tip off for me that a flare is starting, but every person will have a different pattern of symptoms.

    During this last taper, my rheumie recommended DHEA to counter-act some of the steroid withdrawal. I take 50 mgs. daily and the muscle pain and fatigue don't seem as bad, so I'm actually managing to taper off on schedule for a change. So you might ask your doctor whether this would be okay for you.

  2. #12
    Join Date
    Oct 2006
    Location
    Ottawa, Canada
    Posts
    10
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default When and how much

    My doctor encourages me to taper my prednisone myself. It is a game really. It's important to go as you feel. 3 Years ago, I had a flare and was back on 60mg, after being down to 15 over the summer, I have been very cautious in reducing doses and usually compromise by upping either CellCept, or Plaquniel or Imuran. I know the feeling, by noon, the aches and general malaise is enough to want to go and swallow and another 5 or 10mg.
    My mother takes Kama, but not for the same reasons, I will have to look into this, I have often seen Kami products on the shelves of my local health store in Aylmer ( on the Quebec side), so that would explain if it's from montreal.
    My goal is to be completely off Prednisone for my birthdday in April. Will be the 1st time is 10 years. My doctor is concerned, my bone density results, the deterioration in my hips even after total hip replacements are all factors that need to be considered...Prednisone is making my life bearable but killing me slowly.

  3. #13
    Join Date
    Nov 2006
    Location
    Brisbane Australia
    Posts
    14
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default cell cept

    Hi miss sunshine,

    Im coming off a high dose of steriods was on 60 now down to 25. because of my kidney involvement my doc put me on cellcept, just wondering if you can be on cellcept and be off the prednisone all together?????

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •